News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Goiter w/ antibodies


 1966BMW - Mon Mar 17, 2008 1:45 pm

My chiropractor during a routine maintenance check led to the discovery of a Thyroid Goiter. New to town, I went to a family doctor since the waiting list for an Endo was several months long. Thyroid scan and ultrasound revealed no hot spots and was told a goiter was pretty normal. (?) Thryoid labs have typically been normal but always on the low side of normal. August 2007, all thyroids were off track w/ levels varying. Yes, weight gain, A1C's higher since I am a Type 1 Diabetic since 1980, tired, tired and more tired. I have suffered from hair loss for years and wear custom made hairpieces that no one realizes but the unexplained weight gain and constant lethargy are unreal. My skin has changed so much and I look like I have aged. I itch at times so badly I can make my skin bleed, I wake up at night in sweats yet all my hormones have been tested and I am fine. No menopause symtoms. I have a reg. cycle each month. All of my vitamin levels have been tested and are adequate. No anemia issues. My bones hurt from head to toe and I can't breathe when going up the stairs or walking. I am producing over 6000 peroxidase antibodies and failed the iodine patch test. Thus far, this Endo I finally got an appointment with takes me off of Armour Thyroid as he is not sure it is my Thyroid. What the heck is it then? He says antibodies are normal. Over 6000 is normal? The sliding scale was 0-50 w/ virtually NO TSH levels. Tested negative for Lupus and Rheumatoid factor and MRI of pituitary is clear. My memory is also going. They did a brain scan of something and I think it was my pituitary. I am about to lose my mind. Does anyone have any suggestions? Laura
 Dr. A. Madia - Mon Apr 07, 2008 11:55 am

User avatar Hi Laura,

From your story it seems you had virtually no TSH levels and you were on Armor Thyroid. Armor thyroid is thyroid hormone tablet which is given to those who do not produce enough thyroid hormone of their own. Once it is started TSH levels start to go down. An undetectable TSH in a patient taking Armor means the dose is proving too high. Hence your Endo asked you to stop it. Now a TSH repeat should be done after 8 weeks off treatment and then decide about your thyroid status and dose after that.

Meanwhile due to all this confusion you seem to have become a little worried and anxious. Just calm down, there is nothing majorly wrong from your story. Have full confidence in your Endocrinologist and follow her instructions to the last word.


Take care,

Apurva
 1966BMW - Wed Apr 09, 2008 11:07 am

Dr. Madia,

Thank you for your response and that does make sense, however, what do you think about the horrible amount of anti-bodies? Why am I producing so many?
Any ideas are welcome, from anyone.

Laura

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here